CSN Login
Members Online: 13

Avaistan and Nose Issues

mom2greatkids's picture
mom2greatkids
Posts: 519
Joined: Jun 2011

I have had nose bleeds, runny nose, and extreme pain in my nose due to the avaistan. A friend of mine said she had similar problems while on Avaistan. She said she began coating the inside of her nose every night with Vaseline. (using a Q Tip). I have been doing this the past few nights, and guess what? Very little and sometimes no nose pain in the mornings when I wake up! Just wanted to pass this along to you. Hope it helps someone else.

Carla

Cafewoman53's picture
Cafewoman53
Posts: 738
Joined: Jul 2010

Such a simple fix how nice if it could all be that easy ! I've just started Avastin for the second time and didn't have that problem the first time. It just seemed to make my athritis much worse.
Colleen

mom2greatkids's picture
mom2greatkids
Posts: 519
Joined: Jun 2011

Colleen,

I was waking up every morning in tears because my nose hurt so much! It was like a burning/throb type thing. I broke my left ankle 2 yrs. ago. I have quite a bit of pain in it at times now. Hope arthrisis isn't developing, but I wouldn't be at all surprised after chemo. :(

carolenk's picture
carolenk
Posts: 909
Joined: Feb 2011

I moved my post to a different thread about Avastin & joint pain.

Carolyn68
Posts: 39
Joined: Aug 2011

Hi Carla. I have just been on Avastin for 16 months. Initially, I had bloody noses, dry nose, runny nose, full nose---and yes, my nose inside was very dry and hurt. I went to Walgreens and they suggested AYR a saline nasal gel (with aloe vera). I would just put some inside my nose with my fingers and rub around. It moisturizes and soothes my nose very much. I use it at night before I go to bed and during the day as needed. I also use a humidifier in our bedroom and that really helps as well. You have to be careful with vaseline....my ENT told me that eventually can get into your lungs, not good. I know everyone is different and has their own remedy...but, this is what I did. I am now off Avastin but stilll have problems with slight runny nose. AYR comes in a small tube. Good luck...also, with Avastin I had/have aches and pains in my shoulders...never did increase my BP by much, had horaseness, cough...aches and pains too in legs, but not too badly....strain in my back. When I sit a long time...it takes me awhile to get back to a normal walk.... all and all....should go away....onc says anyway. I am in remission...we will see how Avastin worked! Just had clear CT!

mom2greatkids's picture
mom2greatkids
Posts: 519
Joined: Jun 2011

Thanks. I will have to buy the AYR. I didn't know that about vaseline. I just know I wanted some relief. :)

mandyjw
Posts: 1
Joined: Apr 2012

hi there my name is mandy and i was just reading about the different side effects of avastin as i have been on it now for 6 months and i have really bad pains in my legs and neck and shoulders and back as well as nose bleeds just woundering if theres any other side effects !!!!!!!!!

whiterose
Posts: 89
Joined: Jan 2012

Mandy, those are the major complaints of people on Avastin, aches in the legs and neck and shoulders, as well as runny or bloody noses. The nurses also said some people complain of headaches. I have some aches in my knees and shoulders, but not too bad. No headaches or bloody noses, though I've only had two treatments. I monitor my blood pressure because high BP is also a side effect. They usually do a urinalysis at my dr.'s appointment because sometimes protein begins to spill into the urine. I have a 15 mg. infusion of Avastin (per kg. of body weight) once every three weeks. Hope that helps.

taiga's picture
taiga
Posts: 75
Joined: Jul 2010

I was on Avastin alone from Jan. 2011 to Nov. 2011. It caused a perforation in my septum - discovered that when I noticed a whistling sound when I inhaled through my nose. I'm going to have to have a silicone "button" inserted there - it doesn't grow back closed. I also had severe neck stiffness and pain and upper back pain and both my shoulders had to have cortisone injections.

evertheoptimist
Posts: 140
Joined: Jan 2011

carla,

what dosage of Avastin are you getting? A common practice by US doctors is 15 mg/m2. That was the dosage I was on during my front line therapy, and I had bloody nose everyday.

I am on Avastin again for recurrent treatment. Recently, there are increasing awareness among doctors that Avastin works just as well at half the dosage (some European studies published to this effect). I am on 7.5 mg/m2 dosage. It's still too early to tell since I just had a second infusion, but I have NO side effects this time: last time by the second infusion, I already had bloody nose and what now.

Meanwhile, last time, Nasonex (prescription nasal spray) really helped. Ask your doctor about this.

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

When I first started using the Avastin I had the runny nose like mad and had a few bloody noses I even had my gums bleeding after brushing it took 10 minutes until it would stop bleeding. Now not so many nose bleeds but still a runny nose and eyes. The joint pain is the worst for me I am getting use to being in pain and that is sad to say. Yesturday I was in so much pain my body just shut down and I slept for almost 24 hours. My mom would wake me to drink and ensure and usally I would go to the bathroom then. I would be awake for about 15 minutes and then right back to sleep. I will be glad when I am off the Avastin but that will not be until September of next year.

Anne

Cafewoman53's picture
Cafewoman53
Posts: 738
Joined: Jul 2010

That is horrible you are suffering like that I hope you are felling better today. I have chronic back pain and nerve damage so I really understand what you are going thru. How do you normally sleep ,is it disrupted by pain ? my dr prescibed me a sleeping pill becuase I wasn't getting good nights sleep because of the pain and then it is harder to deal with the pain. Keep letting your dr know how it effecting your quality of life, there are so many different treatments they can try what works for one person may not work for you. Good luck
Colleen

AnneBehymer's picture
AnneBehymer
Posts: 739
Joined: Jul 2011

I already take a sleeping pill and some time it works and some times it does not. I am going to look for a new pain doctor because I can't this doctor to really do anything about the pain. I am feeling a lot better today/

Anne

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network